Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 29, 2016, 2:17 PM CDT for DeKalb County, Ogle County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 2:17 PM CDT (19:17 UTC)
- Expired
- Jul 29, 2016, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, IL, Ogle County, IL
The radar
The Chicago radar (KLOT), 106 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505
WGUS53 KLOT 291917
FFWLOT
ILC037-141-292215-
/O.NEW.KLOT.FF.W.0008.160729T1917Z-160729T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
217 PM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 515 PM CDT
* AT 215 PM CDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OREGON...BYRON...HILLCREST...STILLMAN VALLEY AND DAVIS JUNCTION.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
INCLUDING THE FOLLOWING INTERSTATE...
I-39 BETWEEN MILE MARKERS 101 AND 112.
THIS INCLUDES... LOWDEN STATE PARK AND OGLE COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4220 8934 4220 8931 4216 8917 4215 8917
4215 8914 4205 8879 4193 8880 4199 8939
$$
KREIN2 follow-up statements
973
WGUS73 KLOT 292015
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT FRI JUL 29 2016
ILC037-141-292215-
/O.CON.KLOT.FF.W.0008.000000T0000Z-160729T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-DE KALB IL-
315 PM CDT FRI JUL 29 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN OGLE AND NORTHWESTERN DE KALB COUNTIES...
AT 313 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OREGON...BYRON...HILLCREST...STILLMAN VALLEY AND DAVIS JUNCTION.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
INCLUDING THE FOLLOWING INTERSTATE...
I-39 BETWEEN MILE MARKERS 101 AND 112.
THIS INCLUDES... LOWDEN STATE PARK AND OGLE COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4220 8934 4220 8931 4216 8917 4215 8917
4215 8914 4205 8879 4193 8880 4199 8939
$$
KREIN991
WGUS73 KLOT 292219
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 PM CDT FRI JUL 29 2016
ILC037-141-292228-
/O.EXP.KLOT.FF.W.0008.000000T0000Z-160729T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-DE KALB IL-
519 PM CDT FRI JUL 29 2016
...THE FLASH FLOOD WARNING FOR NORTHEASTERN OGLE AND NORTHWESTERN DE
KALB COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 4220 8934 4220 8931 4216 8917 4215 8917
4215 8914 4205 8879 4193 8880 4199 8939
$$
BIRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:43 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 29, 12:43 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1243 PM CDT FRI JUL 29 2016 .SHORT TERM... 324 AM CDT Through Saturday... Main forecast concerns/challenges are with shower/thunderstorm trends through the period, with isolated to scattered precip expected over much of the CWA. In the near term, fog is in place over much of the area with some locations observing patchy dense fog. At this time, only a few locations have fallen below one mile, mainly south of I-88. Will need to continue to monitor fog trends over the next couple of hours as expansion of the more dense fog will likely occur. Likely locations would still be south of I-88, away from the more solid stratus which is in place further north. Not much precip development at the moment, but radar imagery showing some isolated precip developing along the Illinois nearshore. These showers are forming along convergent axis situated over the southern end of the lake within main surface trough axis. Most guidance indicating an increasing trend with regards to precip coverage early this morning through mid/late morning. Focus will come from increasing large scale ascent ahead of approaching upper level trough, while convergence within surface trough axis remains. Did increase pops today, with slight chance increasing to chance this morning into the afternoon. Although confidence is high with regard to precip occurrence today, it is lower on exact placement/duration, and have capped pops at high chance. However, once trends are likely noted later this morning, would expect a trend to at least likely pops to occur. Greatest coverage and intensity will be around midday into mid afternoon, with this scattered development likely over much of the entire CWA. Flow aloft will remain weak and support slow movement of any precip once again today. Although lightning is currently limited across the area, instability axis is overhead and will remain in place today, with lightning likely increasing this morning. Not anticipating any widespread severe weather at this time with lacking shear, however, an isolated stronger storm is possible. This will especially be the case given the trough axis in place as well as the potential for other boundaries to develop. PWATs have increased across the area, and with these higher PWATs likely remaining today, do think heavy rainfall will also occur. Do expect coverage and intensity of showers/thunderstorms to diminish this evening into the overnight, but with this upper level trough expected to slowly move through the region, similar pattern supportive of additional precip development will remain overhead tonight. Similar setup for another chance of scattered showers/thunderstorms will once again occur on Saturday, but as better focus will begin to slide away from the area, think highest chances for this precip Saturday will be south of I-80. Temps today and Saturday will be limited due to precip/cloud cover with that being felt more today. Have kept high temps in the 70s across much of the area with highs around 80 expected over the southern CWA. Maintained highs around 80 on Saturday, with the possibility for more breaks of the clouds to occur. Regarding Beach Hazards Statement...A Beach Hazards Statement for dangerous rip currents, especially at non-protected beaches, continues for today and tonight. Waves are already a little over 3 ft along the northeast Illinois shore early this morning. Expect that continued modest northeast flow down a sizable fetch of the lake will build these in excess of 4 ft with an orientation favoring rip currents along some northeast Illinois and very far northwest Indiana beaches. Continued modest winds on Saturday, with a slightly more northerly direction, may require a statement for all lake adjacent counties. Rodriguez && .LONG TERM... 324 AM CDT Saturday night through Thursday... Drying trend expected to occur Saturday night into Sunday, while temps get back into the low 80s on Sunday. Some guidance hinting at possible isolated precip development Sunday afternoon but with low confidence, have left chances out at this time. Conditions should continue to be dry across the CWA Sunday night, while more energetic flow remains to the west. However, upper level ridging expected across the region early next week into midweek. While this occurs, guidance indicating more energetic flow to move over the area and bring a return to more active weather. Along with this active weather, a trend towards hotter and more humid conditions will occur through the end of the work week. Have kept highs in the upper 80s but do think highs in the low 90s will become probable Wednesday and Thursday. Will need to monitor this period, especially as guidance indicating the possibility for mid to upper 70s dewpoints to spread back across the area. Rodriguez && .AVIATION... For the 18Z TAFs... The concern for the next few hours with the TAFs will center on scattered showers and thunderstorms rapidly developing across the region. At issuance time, development is largely driven by diurnal heating in a moist, unstable environment. There is no strong focussing mechanism across nrn IL/IN so activity invof the terminals should remain scattered. So, have gone with the prevailing VCTS with a 4 hour TEMPO group through 22z. With time, expect that the TS may focus more to the south of the terminals where old outflow boundaries may help focus activity there and tsra/shra potential may diminish with time. The 4 hour TEMPO group may end up a bit pesimistically long, but confidence is too low to narrow the timing any more. A series of mid level impulses moving across the region will keep some shower potential across the area through the remainder of the late afternoon hours, through the night and, possibly even into tomorrow morning. This shra activity should also be scattered, with no significant sfc focus, so will maintain the VCSH from the going forecast. Winds may be a bit problematic through the afternoon. On the larger scale, winds should remain generally northeasterly at arnd 10kt, but there will likely be some random direction gustiness with outflow from the thunderstorms. There will be potential for lower cigs and visibility again tonight into Saturday morning, but should be less prevalent than last night since winds might remain a bit stronger and not necessarily light and variable. However, given the low confidence in the reduced cig/vis potential, will maintain the going trends. && .MARINE... 214 AM CDT Mainly northeast winds will continue across the lake through Saturday evening. The speeds will undulate through that time with sporadic gusts exceeding 20 kt especially in the open water and the western nearshores. The highest nearshore waves today can be expected in the Illinois nearshore where they will be close to Small Craft Advisory criteria of over a 4 ft average. Given that waves at the Wilmette buoy are over 3 ft early this morning, may end up leaning on issuing one but will watch trends for a couple more hours. The winds turn a little more north-northeast on Saturday spreading more of the 3 to 5 ft waves into the Indiana nearshore. High pressure will move over the lake during the last half of the weekend into Monday before southerly flow resumes. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...Beach Hazards Statement...ILZ006-ILZ014 UNTIL 4 AM Saturday. IN...Beach Hazards Statement...INZ001 UNTIL 4 AM Saturday. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 29, 11:56 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1156 AM CDT FRI JUL 29 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301700-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1156 AM CDT FRI JUL 29 2016 /1256 PM EDT FRI JUL 29 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
LIMITED THUNDERSTORM RISK WEST OF A HARVARD TO PONTIAC LINE.
ELEVATED THUNDERSTORM RISK EAST OF A HARVARD TO PONTIAC LINE.
LIMITED TORNADO RISK OVER FAR NORTHEASTERN ILLINOIS AND
NORTHERN INDIANA
HIGH SWIM RISK.
DISCUSSION:
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A MARGINAL RISK OF SEVERE
WEATHER. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS AND STRONG...GUSTY WINDS.
THERE IS A SMALL CHANCE FOR A BRIEF...WEAK TORNADO WITH THE
STRONGEST STORMS.
FUNNEL CLOUDS MAY BE OBSERVED WITH SOME THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...
LIMITED THUNDERSTORM RISK.
HIGH SWIM RISK.
MONDAY AND TUESDAY...
LIMITED THUNDERSTORM RISK.
WEDNESDAY AND THURSDAY...
LIMITED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING.
GENERAL STORM MOTION OF THE DAY:
VARIABLE AT 10 MPH.
&&
LMZ740>745-301700-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1156 AM CDT FRI JUL 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE STRONGER STORMS
MAY BE SEVERE...PRODUCING STRONG WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...AND AGAIN MONDAY
NIGHT THROUGH THURSDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301700-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1156 AM CDT FRI JUL 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS WITH THE HIGHEST CHANCES OVER
THE SOUTH HALF. SOME STORMS MAY BE SEVERE...PRODUCING STRONG WINDS
OVER THE FAR SOUTHERN TIP OF THE LAKE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY OVER MAINLY THE
SOUTHERN HALF OF THE LAKE AND THEN MONDAY NIGHT THROUGH THURSDAY
OVER THE ENTIRE LAKE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Jul 29, 1:22 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 122 PM CDT FRI JUL 29 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 292200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON... CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE... PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO... RENSSELAER...FOWLER 122 PM CDT FRI JUL 29 2016 /222 PM EDT FRI JUL 29 2016/ ...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON... ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED FUNNEL CLOUDS...ASSOCIATED WITH THE THUNDERSTORM ACTIVITY OVER PARTS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. THESE FUNNEL CLOUDS NORMALLY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD...ROTATE OR SPIN LIKE A TOP...AND LAST A FEW MINUTES BEFORE DISSIPATING. THESE FUNNEL CLOUDS RARELY TOUCH THE GROUND AND TYPICALLY DO NOT POSE ANY SORT OF HAZARD. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT STRONG OR DAMAGING TORNADOES. HOWEVER...ON EXTREMELY RARE OCCASSIONS THESE FUNNELS CAN BRIEFLY TOUCH THE GROUND AND PRODUCE MINIMAL IF ANY DAMAGE. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 29, 1:28 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
128 PM CDT FRI JUL 29 2016
INZ011-292000-
JASPER IN-
128 PM CDT FRI JUL 29 2016
...SPECIAL WEATHER STATEMENT...
AT 125 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
NORTHEASTERN JASPER COUNTY. THESE STORMS HAVE ALREADY PRODUCED UP
TO 1 TO 2 INCHES OF RAINFALL AND ADDITIONAL RAINFALL IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
GIFFORD... MOODY... WHEATFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL ALSO CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4095 8708 4115 8715 4123 8699 4122 8698
4122 8697 4124 8693 4101 8693
TIME...MOT...LOC 1825Z 240DEG 46KT 4109 8703
KREINLocal storm report, Jul 29, 1:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLOOD ORLAND PARK 41.61N 87.85W
07/29/2016 COOK IL TRAINED SPOTTER
WATER UP TO 3 INCHES DEEP AT CRYSTAL TREE DRIVE AND 143RD
STREET INTERSECTION.
&&
WDMLocal storm report, Jul 29, 1:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
157 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HEAVY RAIN LANSING 41.57N 87.55W
07/29/2016 M0.96 INCH COOK IL CO-OP OBSERVER
RAINFALL IN 30 MINUTES
&&
WDMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:22 PM CDT | River Flood Warning | LOT | Will | 18 hr |
| Jul 29, 1:01 PM CDT | Areal Flood Advisory | LOT | Cook | 3 hr |
| Jul 29, 1:07 PM CDT | Areal Flood Advisory | LOT | DeKalb, Kane, Ogle, Winnebago | 3 hr |
| Jul 29, 1:40 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Will | 5 hr |
| Jul 29, 2:20 PM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Kane, Will | 6 hr |
| Jul 29, 3:31 PM CDT | River Flood Warning | LOT | Will | 33 hr |
| Jul 29, 3:51 PM CDT | River Flood Advisory | LOT | Will | 34 hr |
| Jul 29, 4:11 PM CDT | Special Marine Warning | LOT | 49 min | |
| Jul 29, 4:44 PM CDT | Flash Flood Warning | LOT | Cook | 6 hr |
| Jul 29, 5:33 PM CDT | Areal Flood Advisory | LOT | Winnebago | 3 hr |
| Jul 29, 6:45 PM CDT | River Flood Advisory | LOT | Kane, Kendall | 25 hr |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.